MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 16F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 16F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000716
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that 8 days after placement the balloon deflated, allegedly due to a pinhole or a tear.Reportedly the catheter fell out of the patient.It was stated that prior to placement a pretest had been completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history record has been reviewed, and during review of the manufacturing process for the balloon there was no manufacturing related cause found for the reported event.Investigation summary: the device returned was one 16 fr tri-funnel repl gastrostomy feeding tube.The device showed signs of use.Visual, microscopic, tactile, and functional testing were performed.The balloon had a burst near the center and the balloon membrane showed stretch marks and evidence of tearing with a relatively rough surface and sharp edges.There was abundant delamination of layers of the balloon material and significant material stretching immediately around the burst.The complaint of a deflation of the balloon is confirmed and found more specifically to be due to a balloon burst.The complaint of a balloon rupture is confirmed, and while a definitive root cause could not be determined based upon available information, procedural issues may have contributed to this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that 8 days after placement the balloon deflated, allegedly due to a pinhole or a tear.Reportedly the catheter fell out of the patient.It was stated that prior to placement a pretest had been completed.The device was removed and a new device placed.There was no reported patient injury.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 16F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7648290
Report Number3006260740-2018-01519
Device Sequence Number13490825
Product Code KNT
UDI-Device Identifier00801741037139
UDI-Public(01)00801741037139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000716
Device Catalogue Number000716
Device Lot NumberNGBW1822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer10/13/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1